Tornadoes · United States · Illinois · 2006

F1 tornado, Warrensburg, Illinois, April 16, 2006

This F1 tornado ran 1.0 miles across Macon County on April 16, 2006, touching down at 2:35 PM CDT and reaching 100 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F1
Date
April 16, 2006
Touchdown
2:35 PM CDT (19:35 UTC)
Path length
1.0 miles (1.6 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
County
Macon County
Touchdown point
39.920, -89.100
Lift-off point
39.920, -89.080
Record number
389

What the Weather Service recorded

The tornado completely destroyed an outbuilding and damaged one home, damaging siding and the roof.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 16:20 UTC and running to 00:00 UTC.

Issued (UTC)ExpiredProductOffice
16:20 UTC00:00 UTCTornado WatchILX
19:27 UTC20:15 UTCSevere Thunderstorm WarningILX
19:33 UTC20:15 UTCSevere Thunderstorm WarningILX
19:53 UTC20:30 UTCTornado WarningILX
20:14 UTC21:00 UTCTornado WarningILX
21:27 UTC22:00 UTCSevere Thunderstorm WarningILX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles. The outlook in force was issued at 16:34 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at Apr 16, 12:11 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 16, 12:11 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1211 PM CDT SUN APR 16 2006

.DISCUSSION...
ONGOING SEVERE WEATHER MAIN CONCERN. ALREADY SPINNING UP FOR TOR
WATCH 193...SO WILL KEEP THIS SHORT.

SHORT TERM...THIS AFTERNOON AND TONIGHT...
SIGNIFICANT SHORTWAVE AND UPPER H5 TROUGH TO MOVE ACROSS THE CWA THIS
AFTERNOON AND EVENING. SPC HAS INCREASED THE DAY ONE TOR GRAPHIC TO
15% IN RESPONSE TO SHEAR PROFILES AND DESTABILIZATION TAKING PLACE
ACROSS THE C IL. RUC AND ETA 12 INDICATE STORMS ERUPTING EARLY THIS
AFTERNOON AND CONTINUING THROUGH LATE EVENING. SEVERAL LINES OF
STORMS ARE EXPECTED...WITH ROTATING SUPERCELLS LIKELY WITH POSSIBLE
STRONG TORNADOES. SPC MESOANALYSIS PAGE IS INDICATING THE BEST
CHANCES FOR SEVERE WEATHER SOUTHWEST OF A LINE FROM PEORIA TO
EFFINGHAM...ESPECIALLY IN THE SPRINGFIELD AND JACKSONVILLE AREA
EARLIER THIS AFTERNOON. AS THE SURFACE LOW PROGRESSES INTO C IL BY
00Z... WE WILL SEE THE CHANCES FOR SEVERE WEATHER EXPAND EASTWARD
INTO THE BLOOMINGTON...CHAMPAIGN AND DANVILLE AREAS.

THE SEVERE STORMS WILL LAST UNTIL 10 PM IN OUR EASTERN AREAS...BUT
SHOULD WEAKEN CONSIDERABLY AFTER MIDNIGHT...WHEN THE LOW WILL BE
INTO INDIANA...AND OUR AIRMASS WILL BEGIN TO DRY AND COOL AND ALL
LEVELS. KEPT THE SEVERE THUNDERSTORM WORDING IN THE GRIDS UNTIL
MIDNIGHT...BUT MAY BE ABLE TO CLEAR THE SEVERE THREAT FROM THE
ILLINOIS RIVER AREA BY EARLY THIS EVENING.

LONG TERM...MONDAY THROUGH SATURDAY...
HIGH PRESSURE WILL PUSH SOUTHWARD FROM THE WESTERN GREAT LAKES ON
MONDAY...ALLOWING FOR PRECIP TO MOVE SOUTH OF OUR CWA. THE TIMING
APPEARS TO BE A LITTLE SLOWER THAN YESTERDAYS MODELS...AND I PULLED
PRECIP FROM TUESDAY AFTERNOON...AND LOWERED THE CHANCES TUESDAY
EVENING. IT APPEARS THE PRE FRONTAL PRECIP WILL REACH OUR W CWA
BETWEEN MIDNIGHT AND 6 AM ON WEDNESDAY. THUNDERSTORMS WILL CONTINUE
INTO WEDNESDAY EVENING...AS THE FRONT SHEARS OUT AND SLOWS DOWN.
THE LONG WAVE TROUGH WILL LINGER TO OUR NW OVER THE SD/IA BORDER
UNTIL THURSDAY...SO I KEPT SLIGHT CHC POPS IN PRIMARILY THE NORTHERN
PORTION OF OUR CWA THROUGH FRIDAY. THE LOW WILL LINGER IN THE
CENTRAL EAST COAST OVER THE WEEKEND...WITH A TROUGH EXTENDING TOWARD
IL. HOWEVER...DRY CONDITIONS ARE EXPECTED TO PREVAIL AS THE SURFACE
RIDGE PROVIDES ENOUGH DRY AIR IN ILLINOIS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHIMON
Hazardous weather outlook, Apr 16, 11:43 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT SUN APR 16 2006

ILZ027>031-036>038-040>044-047>054-061-171200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY-
1143 AM CDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT.

A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE
SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS
CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH
OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO
TONIGHT. TORNADOES ARE POSSIBLE ACROSS CENTRAL ILLINOIS THIS AFTERNOON
AND EARLY EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING
WINDS OVER 70 MPH...ARE LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND
WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM.

ILZ045-046-055>057-062-063-066>068-071>073-171200-
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1143 AM CDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS IS IN PLACE THIS
AFTERNOON AND TONIGHT.

A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE
SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS
CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH
OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO
TONIGHT. TORNADOES ARE POSSIBLE ACROSS EAST CENTRAL AND SOUTHEAST
ILLINOIS LATER THIS AFTERNOON AND EVENING. LARGE HAIL OVER
GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND
WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY...PRIMARILY BETWEEN 2 PM AND 10 PM.

GEELHART

In the hours before

Local storm report, Apr 16, 12:16 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1216 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             6 NNW CHAMPAIGN         40.19N 88.31W
04/16/2006  M0.75 INCH       CHAMPAIGN          IL   PUBLIC

            TIME ESTIMATED.

&&

GEELHART
Local storm report, Apr 16, 2:05 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
205 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND GST     SPRINGFIELD             39.78N 89.64W
04/16/2006  M59 MPH          SANGAMON           IL   ASOS

            59 MPH WIND GUST MEASURED AT SPRINGFIELD ABRAHAM LINCOLN
            CAPITOL AIRPORT.

0145 PM     TSTM WND DMG     2 W SPRINGFIELD         39.78N 89.68W
04/16/2006                   SANGAMON           IL   EMERGENCY MNGR

            POWER POLE DOWN AT INTERSECTION OF MOORE AND HAZLETT
            ROAD, APPROXIMATELY 2 MILES WEST OF AIRPORT.

0156 PM     HAIL             SHERMAN                 39.89N 89.61W
04/16/2006  M1.00 INCH       SANGAMON           IL   EMERGENCY MNGR

&&

GEELHART
Local storm report, Apr 16, 2:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
216 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HAIL             6 SW MOUNT PULASKI      39.95N 89.36W
04/16/2006  M1.00 INCH       LOGAN              IL   CO-OP OBSERVER

            1 INCH HAIL REPORTED 1/2 MILE WEST OF LAKE FORK ROAD.

&&

GEELHART
Local storm report, Apr 16, 2:25 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             DANVERS                 40.53N 89.17W
04/16/2006  E1.00 INCH       MCLEAN             IL   CO-OP OBSERVER

            COOP OBSERVER REPORTED 1 INCH HAIL NEAR DANVERS.

0221 PM     HAIL             STANFORD                40.43N 89.22W
04/16/2006  E1.75 INCH       MCLEAN             IL   EMERGENCY MNGR

            AT INTERSECTION OF ILLINOIS 9 AND RT 122 NEAR STANFORD
            GOLF BALL SIZE HAIL WAS REPORTED.

0221 PM     HAIL             STANFORD                40.43N 89.22W
04/16/2006  E1.75 INCH       MCLEAN             IL   EMERGENCY MNGR

            AT INTERSECTION OF ILLINOIS 9 AND RT 122 NEAR STANFORD
            GOLF BALL SIZE HAIL WAS REPORTED.

&&

OUSLEY
Local storm report, Apr 16, 2:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
231 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             CORNLAND                39.94N 89.41W
04/16/2006  E1.00 INCH       LOGAN              IL   TRAINED SPOTTER

            ONE INCH HAIL AND ESTIMATED 60 MPH WIND REPORTED.

0220 PM     HAIL             2 W NORMAL              40.52N 89.04W
04/16/2006  E1.00 INCH       MCLEAN             IL   TRAINED SPOTTER

&&

OUSLEY

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 12:00Z

7.6 hours before the tornado, 49 km from the path. April 16, 2006.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 841 joules per kilogram, CIN -218, lifted condensation level 1072 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-16The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 241 square meters per square second, 0 to 6 km bulk shear 53 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
841 J/kg
Mixed-layer CIN
-218 J/kg
Surface CAPE
480 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
53 kt
0-1 km bulk shear
24 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

Lincoln, IL (KILX), 00:00Z

4.4 hours after it, 49 km from the path. April 17, 2006.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 406 joules per kilogram, CIN -24, lifted condensation level 1558 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-04-17The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -16 square meters per square second, 0 to 6 km bulk shear 39 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-24 J/kg
Surface CAPE
2031 J/kg
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
39 kt
0-1 km bulk shear
33 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.2
0-3 km lapse rate
7.7 K/km

Open this sounding in Storm Lab

The radar

The Lincoln radar (KILX), 33 km away, was scanning. The volume nearest the touchdown began at 19:35 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
18:45 UTCTSTM WND DMG2 Nw SpringfieldSangamon, IL5 POWER POLES DOWN AND BARN DAMAGE AT 2168 MOORE ROAD.
18:45 UTCTSTM WND DMG2 W (Spi)Springfield ArSangamon, ILPOWER POLE DOWN AT INTERSECTION OF MOORE AND HAZLETT ROAD, APPROXIMATELY 2 MILES WEST OF AIRPORT.
18:45 UTCTSTM WND DMG2 W SpringfieldSangamon, ILPOWER POLE DOWN AT INTERSECTION OF MOORE AND HAZLETT ROAD, APPROXIMATELY 2 MILES WEST OF AIRPORT.
18:45 UTCTSTM WND DMG4 Ne RivertonSangamon, ILAT 7578 PRAIRIE SCHOOL ROAD A BARN COLLAPSED AND TRAPPED SOME LIVESTOCK.
18:45 UTCTSTM WND DMG5 N BuffaloLogan, ILAT 7833 BUFFALO HART ROAD STRUCTURE DAMAGE WAS REPORTED. ALSO AT 8535 BUFFALO HART ROAD A GRAIN BIN WAS DESTROYED.
18:45 UTCTSTM WND DMGBuffaloSangamon, IL515 SOUTH WELLS IN BUFFALO A TREE LIMB FELL AND TOOK OUT POWER TO THE VILLAGE.
18:47 UTCTSTM WND GST 59(Spi)Springfield ArptSangamon, IL59 MPH WIND GUST MEASURED AT SPRINGFIELD ABRAHAM LINCOLN CAPITOL AIRPORT.
18:47 UTCTSTM WND GST 59SpringfieldSangamon, IL59 MPH WIND GUST MEASURED AT SPRINGFIELD ABRAHAM LINCOLN CAPITOL AIRPORT.
18:56 UTCHAIL 1ShermanSangamon, IL
19:13 UTCHAIL 16 Sw Mount PulaskiLogan, IL1 INCH HAIL REPORTED 1/2 MILE WEST OF LAKE FORK ROAD.
19:20 UTCTSTM WND DMGStanfordMclean, ILROOF OFF LOCAL COFFEE SHOP. POWER POLES DOWN.
19:20 UTCHAIL 0.75Mount PulaskiLogan, IL
19:20 UTCHAIL 1CornlandLogan, ILONE INCH HAIL AND ESTIMATED 60 MPH WIND REPORTED.
19:21 UTCHAIL 1.75StanfordMclean, ILAT INTERSECTION OF ILLINOIS 9 AND RT 122 NEAR STANFORD GOLF BALL SIZE HAIL WAS REPORTED.
19:35 UTCTORNADO 12 Sw WarrensburgMacon, ILPATH LENGTH 1 MILE, WIDTH 100 YARDS. FARM SHED DESTROYED, 6X6 BEAMS SNAPPED, DAMAGE TO HOUSE ABOUT A QUARTER MILE EAST OF THE SHED. EVIDENCE OF DAMAGED CAUSED BY PROJECTILES. ESTIMATED PEAK WIND SPEED 120 MPH.
19:45 UTCFUNNEL CLOUD1 N DecaturMacon, ILA FUNNEL CLOUD WAS REPORTED BETWEEN DECATUR AND FORSYTH.
19:45 UTCFUNNEL CLOUDNianticMacon, ILA FUNNEL CLOUD WAS REPORTED OVER NIANTIC AT 245 PM.
19:48 UTCTSTM WND GST 60WarrensburgMacon, IL
20:08 UTCTORNADO2 W AssumptionChristian, ILBRIEF TOUCHDOWN OF A TORNADO WITH NO DAMAGE REPORTED.
20:09 UTCFUNNEL CLOUDLong CreekMacon, ILFUNNEL CLOUD REPORTED NEAR ROUTE 121 AND US HWY 36.
20:18 UTCFUNNEL CLOUDOreanaMacon, IL
20:20 UTCTSTM WND DMGOakleyMacon, ILHOUSE DAMAGED, GARAGE DESTROYED. 4 CEDAR TREES SNAPPED OFF.
20:26 UTCTSTM WND GST 60CiscoPiatt, IL60 MPH GUST REPORTED BY PIATT COUNTY SHERIFF.
20:30 UTCTORNADO7 N AssumptionChristian, ILTORNADO REPORTED BY ELECTED OFFICIAL.
20:35 UTCTSTM WND DMGHarristownMacon, ILHOMES WERE DAMAGED IN THE VILLAGE OF HARRISTOWN.
20:35 UTCTSTM WND DMGLong CreekMacon, ILHOMES WERE REPORTED DAMAGED IN LONG CREEK.
20:38 UTCHAIL 0.75DecaturMacon, ILPENNY SIZE HAIL REPORTED AT ROUTE 48 AND SOUTHSIDE DRIVE.
20:58 UTCTSTM WND DMG3 S SeymourChampaign, IL4 POWER POLES SNAPPED
20:58 UTCHAIL 0.75MonticelloPiatt, IL3/4 INCH HAIL REPORTED AT I74 AND BRIDGE STREET INTERSECTION.
20:58 UTCHAIL 0.75MonticelloPiatt, IL
21:30 UTCHAIL 0.753 Se (Dec)Decatur ArptMacon, ILPENNY SIZE HAIL 3.5 MILES SOUTHEAST OF AIRPORT.
21:35 UTCHAIL 0.75SullivanMoultrie, ILMOULTRIE COUNTY SHERIFF REPORTED 3/4 INCH HAIL IN SULLIVAN.
22:15 UTCTSTM WND DMG2 W WarrensburgMacon, ILDURING THE LATE AFTERNOON A MACHINE SHED WAS DAMAGED AND A HOUSE PARTIALLY DESTROYED. DEBRIS FROM THE DAMAGE WAS SPREAD 1/2 MILE.
22:15 UTCTSTM WND DMGOakleyMacon, ILDURING THE LATE AFTERNOON 6 HOMES WERE DAMAGED...2 SEVERELY AT INTERSECTION OF PRAIRIE ROAD AND COUNTY ROAD 24.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2006 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are

The other tornadoes of April 16, 2006

13 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 162:53 PM CDTF0Christian, IL0.130
April 163:05 PM CDTF0Christian, IL0.130
April 163:07 PM CDTF0Christian, IL0.130
April 164:57 PM CDTF0Ford, IL0.540$10,000
April 165:09 PM CDTF2Effingham, IL4.0200
April 165:15 PM CDTF1Coles, IL5.0150
April 165:18 PM CDTF2Jasper, IL1.5150
April 165:25 PM CDTF0Coles, IL1.050
April 165:41 PM CDTF0Iroquois, IL0.525
April 166:09 PM CDTF0Crawford, IL0.130
April 166:20 PM CDTF0Iroquois, IL0.525
April 166:56 PM CDTF0Iroquois, IL0.525
April 167:06 PM CDTF1Crawford, IL0.175

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.